MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCCL174HS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device 17743795m number, and no internal actions related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.(b)(6).(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old male patient underwent an atrioventricular reentrant tachycardia/wolff-parkinson-white syndrome (avrnt/wpw) ablation procedure with a navistar¿ electrophysiology catheter and suffered atrioventricular (av) heart block requiring surgical intervention (pacemaker implantation).During the case, an av heart block was confirmed by electrocardiogram (ecg).No radiofrequency was being delivered at the time of the event; however, the physician had ablated before the event occurred.The physician is undecided on what the cause of the adverse event was, he believes it may be caused either by the ablation or by maneuvering the sheath.The patient¿s condition did not improve, and the physician decided to implant a pacemaker.The patient was reported in stable condition after the intervention.It is unknown if extended hospitalization was required as a result of the adverse event.No biosense webster product malfunctions nor error messages were reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.
 
Additional Manufacturer Narrative
Upon internal review on (b)(6)2020 , it was discovered that in section b2 the checkmark for "is disability or permanent damage" was mistakenly omitted in the initial report.Due to the patient's pacemaker implantation, the "is disability or permanent damage" checkmark has been selected in this supplemental report.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: pc-000730671.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed as no product was returned.It was reported that a 9-year-old male patient underwent an atrioventricular reentrant tachycardia/wolff-parkinson-white syndrome (avrnt/wpw) ablation procedure with a navistar¿ electrophysiology catheter and suffered atrioventricular (av) heart block requiring surgical intervention (pacemaker implantation).During the case, an av heart block was confirmed by electrocardiogram (ecg).No radiofrequency was being delivered at the time of the event; however, the physician had ablated before the event occurred.The physician is undecided on what the cause of the adverse event was, he believes it may be caused either by the ablation or by maneuvering the sheath.The patient¿s condition did not improve, and the physician decided to implant a pacemaker.The patient was reported in stable condition after the intervention.It is unknown if extended hospitalization was required as a result of the adverse event.No biosense webster product malfunctions nor error messages were reported.Device investigation details: since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.However, a manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10375837
Report Number2029046-2020-01010
Device Sequence Number19694654
Product Code DRF
UDI-Device Identifier10846835008555
UDI-Public10846835008555
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2020
Device Model NumberNS7TCCL174HS
Device Catalogue NumberNS7TCCL174HS
Device Lot Number17743795M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/06/2020
09/11/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/07/2020
09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND SHEATH
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age9 YR